Catalog Home Page

Robust GCV choice of the regularization parameter for correlated data

Lukas, M.A. (2010) Robust GCV choice of the regularization parameter for correlated data. The Journal of integral equations and applications , 22 (3). pp. 519-547.

[img]
Preview
PDF - Authors' Version
Download (307kB) | Preview
    Link to Published Version: http://dx.doi.org/10.1216/JIE-2010-22-3-519
    *Subscription may be required

    Abstract

    We consider Tikhonov regularization of linear inverse problems with discrete noisy data containing correlated errors. Generalized cross-validation (GCV) is a prominent parameter choice method, but it is known to perform poorly if the sample size n is small or if the errors are correlated, sometimes giving the extreme value 0. We explain why this can occur and show that the robust GCV methods perform better. In particular, it is shown that, for any data set, there is a value of the robustness parameter below which the strong robust GCV method (R(1)GCV) will not choose the value 0. We also show that, if the errors are correlated with a certain covariance model, then, for a range of values of the unknown correlation parameter, the "expected" R(1)GCV estimate has a near optimal rate as a n -> infinity. Numerical results for the problem of second derivative estimation are consistent with the theoretical results and show that R(1)GCV gives reliable and accurate estimates.

    Publication Type: Journal Article
    Murdoch Affiliation: School of Chemical and Mathematical Science
    Publisher: Rocky Mountain Mathematics Consortium
    Copyright: (c) Rocky Mountain Mathematics Consortium
    URI: http://researchrepository.murdoch.edu.au/id/eprint/3336
    Item Control Page

    Downloads

    Downloads per month over past year